Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 219, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 12, 2020, 6:16 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2020, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 12, 2020, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 3:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WUUS54 KMOB 122316
SVRMOB
FLC091-113-130000-
/O.NEW.KMOB.SV.W.0219.200712T2316Z-200713T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
616 PM CDT Sun Jul 12 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Okaloosa County in northwestern Florida...
Southern Santa Rosa County in northwestern Florida...
* Until 700 PM CDT.
* At 615 PM CDT, a severe thunderstorm was located 4 miles south of
Bagdad, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pace, Milton, Mary Esther, Bagdad, Oriole Beach, Navarre, Navarre
Beach, Pea Ridge and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3034 8708 3037 8692 3037 8696 3035 8708
3046 8716 3049 8715 3051 8716 3053 8719
3055 8719 3056 8722 3057 8721 3057 8723
3058 8722 3062 8726 3073 8714 3040 8662
3033 8707
TIME...MOT...LOC 2315Z 305DEG 43KT 3053 8703
HAIL...<.75IN
WIND...60MPH
$$
JLH2 follow-up statements
263
WWUS54 KMOB 122345
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
645 PM CDT Sun Jul 12 2020
FLC091-113-130000-
/O.CON.KMOB.SV.W.0219.000000T0000Z-200713T0000Z/
Okaloosa FL-Santa Rosa FL-
645 PM CDT Sun Jul 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES...
At 645 PM CDT, a severe thunderstorm was located 6 miles south of
Mary Esther, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mary Esther, Oriole Beach, Navarre and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3034 8708 3037 8695 3037 8696 3035 8708
3046 8716 3058 8693 3040 8662 3033 8707
TIME...MOT...LOC 2345Z 305DEG 43KT 3032 8669
HAIL...<.75IN
WIND...60MPH
$$
JLH697
WWUS54 KMOB 130001 RRA
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
701 PM CDT Sun Jul 12 2020
FLC091-113-130011-
/O.EXP.KMOB.SV.W.0219.000000T0000Z-200713T0000Z/
Okaloosa FL-Santa Rosa FL-
701 PM CDT Sun Jul 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Florida.
LAT...LON 3034 8708 3037 8695 3037 8696 3035 8708
3046 8716 3058 8693 3040 8662 3033 8707
TIME...MOT...LOC 0001Z 305DEG 43KT 3021 8651
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:53 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 12, 3:53 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
353 PM CDT Sun Jul 12 2020
.NEAR TERM UPDATE /Now Through Monday/...Two quick things I
wanted to update with the afternoon forecast. The first is a brief
update on the line of strong to severe storms that are now at our
doorstep. The cold pool seems to have accelerated the storms as
usual with these systems and have arrived a few hours earlier than
expected across our northern areas. What this means is that
storms will have slightly better instability and a better
likelihood of staying more organized to the coast. Damaging winds
will remain to be the primary threat and shear has decreased some.
Some small hail to nickle size cannot be ruled out especially
with the stronger storms; however, high temperatures will likely
cause significant melting of hail.
The second issue at hand is the heat advisory for tomorrow. After
some deep intense thought I wen't ahead with the heat advisory for
southeastern Mississippi except Wayne county. This will also include
Mobile and Baldwin counties. With the likelihood of the MCS moving
through earlier and bringing rain to most of the area this afternoon
and evening I would expect dewpoints to increase tomorrow. This
coupled with a more substantial seabreeze will help keep low-level
moisture locked in through the peak heating leading to high heat
index values. With the upper ridge discussed in the previous
discussion still nosing over our western areas I went with the areas
that would have the best overlap. Nonetheless, our whole area will
likley see heat indices in the triple digits for most of the
afternoon tomorrow and some expansion might be warranted. BB/03
&&
PREVIOUS NEAR TERM DISCUSSION ISSUED AT 138 PM CDT...We are still
stuck sandwiched between a strengthening upper ridge over Western
Texas and New Mexico and a weakening upper trough draped over the
northeastern US. As a result, northwesterly flow remains over
most of the state of Alabama with several subtle shortwaves
chugging along the periphery of the ridge. What appears to be a
mid-level front extended north to south across Alabama marking the
difference between drier air to the east (PWATS of 1 to 1.5
inches) and deep moist air to the west (PWATS of 2 to 2.25
inches). MLCape values along and west of this boundary have
climbed to near 3000 J/KG with a strong north to south Cape
gradient across our area. An ongoing line of strong to severe
storms (MCS) was located just north of Birmingham. Typically in
this sort of pattern these MCS's will ride along the Cape
gradient. As a result, the ongoing line of strong to severe storms
will continue it's tour of Alabama and enter our area from the
north by late this afternoon and evening. The atmosphere will be
primed for damaging winds with 25-35 knots of 0-3KM bulk shear and
more than sufficient cape values. While low, a tornado cannot be
completely ignored. This will be true where 0-3KM bulk shear
values approach 35+ knots. Storms will continue into the evening
likely reaching the coast by around 11 pm to midnight. Storms will
likely weaken given the loss of daytime heating; however, there
still should be enough cape to keep storms going along the leading
edge of the outflow boundary.
Tomorrow will look more like a standard summer day as the outflow
from tonight storms will likely push offshore and wipe out some of
the moisture across the area. Most of the day will be spent
recovering. The best area of storms will likely be along the coast
where the best moisture will be able to recover and surface
forcing would be maximized along the afternoon seabreeze
circulation. Like almost every afternoon, a few strong to severe
storms will be possible but dry air will likely limit coverage and
severe potential.
Temperatures will continue to be hot with the presence of the
upper ridge to our west. The good news is that tonights MCS might
mix the atmosphere making it a little cooler this evening;
however, the added low level moisture will probably bump dewpoints
up in the morning and lead to peak solar heating during the
morning. Temperatures will quickly rise into the low 90s with
dewpoints in the mid 70s. Heat indexes will range from 104-108
with the highest heat indexes likely over Southeast Mississippi,
Mobile and Baldwin counties. I am still mulling over the potential
for another heat advisory tomorrow as I wan't to see how much we
mix out this afternoon. Vertical mixing that brings drier air to
the surface would be the one saving grace from the downright
oppressive heat except usually when that happens our temperatures
spike up into the mid to upper 90s. You really can't win around
here as it's going to be hot one way or the other. I will likely
re-analyze the potential for a heat advisory later this afternoon
and provide an update with the 4 pm package. Lows will still be
in the 70s and I would not expect that to change until November.
Rip current risk will be low today increasing to Moderate tomorrow
as the next swell approaches our beaches. BB/03
&&
.SHORT TERM /Monday night Through Wednesday night/...The trough
over the east coast will lift out allowing the upper ridge to
slowly nose east through the period. However, the area remains on
the eastern periphery of the ridge resulting in continued north
to northwest flow aloft. As the upper trough departs, some drier
mid level air will work into northeastern portions of the area
Tuesday into Wednesday. This will maintain scattered showers and
thunderstorms with the greatest coverage to west during peak
heating where higher amounts of deep layer moisture will reside.
The main story will continue to be the heat with highs in the low
to mid 90s with a few upper 90s possible. The high humidity will
create heat index values between 103 to 109 at times and a heat
advisory may be needed for portions of the area both Tuesday and
Wednesday. Temperatures overnight will not provide much relief from
the daytime heat as we fall into the mid to low 70s inland with
upper 70s to near 80 at the beaches on both nights. /13
&&
.EXTENDED TERM /Thursday Through Sunday/...Northeast to east mid
level flow prevails through the extended term period, but becoming
more predominately easterly toward the end of the period as a mid
level high pressure ridge becomes entrenched across the eastern
portion of the country but to the north of our forecast area.
Meanwhile, weak high pressure at the sfc will maintain a weak flow
pattern. The winds will primarily be diurnally-driven with the
daily sea/land breeze cycle and afternoon heating through the
period. Daily thunderstorm chances continue to hover around 40-50
percent throughout the period as weak disturbances embedded within
the easterly flow aloft pass over the area and act on a moist and
moderately unstable boundary layer. The coverage of showers and
storms will be focused along the sea breeze near the coast each
late morning into early afternoon and then farther inland during
the late afternoon and early evening hours. Daytime temperatures
will continue to hover in the mid 90s inland and low 90s along the
coast, with heat indices remaining in the 100 to 107 degree
range. Lows will continue to be in the mid 70s over the interior
and in the upper 70s near and along the coast each night. /13
&&
.MARINE...No impacts are forecast except winds and waves higher near
showers and storms. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ261>266.
FL...None.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jul 12, 3:07 PM CDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Mobile AL 307 PM CDT Sun Jul 12 2020 ALZ051-052-MSZ067-122045- Choctaw AL-Washington AL-Wayne MS- 307 PM CDT Sun Jul 12 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND WAYNE COUNTIES UNTIL 345 PM CDT... At 306 PM CDT, the strong thunderstorm was located 8 miles northwest of Waynesboro, moving southeast at 30 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Waynesboro, Clara and Millry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3189 8851 3162 8828 3149 8877 3178 8892 TIME...MOT...LOC 2006Z 314DEG 27KT 3178 8873 CGAL
Special weather statement, Jul 12, 3:35 PM CDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Mobile AL 335 PM CDT Sun Jul 12 2020 ALZ052-MSZ067-076-122100- Washington AL-Greene MS-Wayne MS- 335 PM CDT Sun Jul 12 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL 400 PM CDT... At 334 PM CDT, the strong thunderstorm was located 4 miles southeast of Buckatunna, or 12 miles west of Chatom, moving southeast at 45 mph. Wind gusts of 45 to 55 mph will be possible with this storm. Locations impacted include... Tibbie, State Line, Buckatunna and Fruitdale. LAT...LON 3155 8857 3160 8840 3130 8810 3117 8849 TIME...MOT...LOC 2034Z 330DEG 40KT 3150 8847 CGAL
Special weather statement, Jul 12, 3:56 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Mobile AL 356 PM CDT Sun Jul 12 2020 ALZ054-055-122130- Wilcox AL-Monroe AL- 356 PM CDT Sun Jul 12 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL MONROE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 430 PM CDT... At 355 PM CDT, the strong thunderstorm was located 4 miles northeast of Vredenburgh, or 8 miles south of Camden, moving southeast at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Monroe and south central Wilcox Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central Alabama. LAT...LON 3187 8735 3194 8729 3185 8703 3172 8711 TIME...MOT...LOC 2055Z 294DEG 17KT 3187 8725 CGAL
Special weather statement, Jul 12, 4:28 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
428 PM CDT Sun Jul 12 2020
ALZ053-054-122215-
Wilcox AL-Clarke AL-
428 PM CDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND WESTERN WILCOX COUNTIES UNTIL 515 PM CDT...
At 427 PM CDT, the strong thunderstorm was located 6 miles east of
Vineland, or 14 miles northeast of Thomasville, moving east at 35
mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Pine Hill and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Alabama.
LAT...LON 3211 8724 3209 8722 3183 8746 3183 8750
3182 8750 3181 8752 3180 8752 3184 8760
3199 8783 3199 8767 3200 8766 3200 8763
3213 8762 3213 8752 3222 8752
TIME...MOT...LOC 2127Z 287DEG 30KT 3207 8756
CGALSpecial weather statement, Jul 12, 5:15 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT Sun Jul 12 2020
ALZ262-264-FLZ201-122245-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
515 PM CDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 545 PM CDT...
At 514 PM CDT, the strong thunderstorm was located over Bay Minette,
moving southeast at 25 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Bay Minette, Robertsdale, Loxley, Stapleton and I65 And AL 225.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Alabama...and northwestern Florida.
LAT...LON 3086 8790 3088 8789 3087 8790 3091 8793
3092 8791 3090 8790 3090 8789 3091 8790
3093 8790 3102 8770 3070 8740 3053 8771
TIME...MOT...LOC 2214Z 330DEG 23KT 3089 8781
JLHSpecial weather statement, Jul 12, 6:14 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
614 PM CDT Sun Jul 12 2020
ALZ052-MSZ067-075-076-130000-
Washington AL-Perry MS-Greene MS-Wayne MS-
614 PM CDT Sun Jul 12 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON...NORTHEASTERN PERRY...SOUTHERN WAYNE AND
NORTHERN GREENE COUNTIES UNTIL 700 PM CDT...
At 613 PM CDT, a cluster of strong thunderstorms was located 5 miles
southeast of Mill Creek, or 14 miles east of Laurel, moving
southeast at 25 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Chatom, Clara, Tibbie, Millry, State Line, Buckatunna and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Alabama...and southeastern Mississippi.
LAT...LON 3143 8894 3172 8894 3158 8846 3168 8827
3133 8820 3133 8889 3143 8895
TIME...MOT...LOC 2313Z 304DEG 21KT 3163 8890
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:26 PM CDT | Heat Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 28 hr |
| Jul 12, 5:37 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 38 min |
| Jul 12, 6:26 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 64 min |
| Jul 12, 6:36 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 114 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.